MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Peeled/Delaminated (1454); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 070 was fractured approximately 95.0 cm from the hub.The distal fractured segment of the neuron 070 was on the packaging mandrel and the marker coil was present.The packaging tape that covers the packaging mandrel was torn.Conclusions: evaluation of the returned neuron 070 revealed that the catheter was fractured.If the distal tip of the device is pushed underneath the packaging tape, resistance will likely be experienced.If the device is subsequently retracted against this resistance, damage such as a fracture may occur.The root cause of the catheter shifting to become stuck under the packaging tape could not be determined.Further evaluation of the returned neuron 070 revealed that the marker coil was present and not peeled off the distal fractured segment of the device.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the radio-opaque marker of the neuron 6f 070 delivery catheter (neuron 070) was peeled off upon removal from packaging.Therefore, the neuron 070 was not used in the procedure.The procedure was completed using a new neuron 070.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8279064
Report Number3005168196-2019-00157
Device Sequence Number13828102
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Catalogue NumberPND6F070956M
Device Lot NumberF84549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2018
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005